Alert archive / Mississippi / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Jan 2, 2017, 9:30 AM CST for 8 counties in Mississippi. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2017, 9:30 AM CST (15:30 UTC)
- Expired
- Jan 2, 2017, 5:25 PM CST
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted.
687 WGUS64 KJAN 021530 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 930 AM CST MON JAN 2 2017 ...FLASH FLOOD WATCH UNTIL 9 PM THIS EVENING FOR PORTIONS OF SOUTHEAST MISSISSIPPI... MSZ062>066-072>074-030300- /O.NEW.KJAN.FF.A.0002.170102T1530Z-170103T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 930 AM CST MON JAN 2 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MISSISSIPPI...JEFFERSON DAVIS...LAWRENCE... LINCOLN AND MARION. IN SOUTHEAST MISSISSIPPI...COVINGTON... FORREST...JONES AND LAMAR. * UNTIL 9 PM CST THIS EVENING * RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME OVER SATURATED SOILS COULD LEAD TO FLASH FLOODING. * THE FLOODING OF ROADS AND LOW LYING AREAS WILL BE POSSIBLE. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 22
2 follow-up statements
881 WGUS64 KJAN 022103 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 303 PM CST MON JAN 2 2017 ...FLASH FLOOD WATCH UNTIL 9 PM THIS EVENING FOR PORTIONS OF SOUTHEAST MISSISSIPPI... MSZ062>064-072-022215- /O.CAN.KJAN.FF.A.0002.000000T0000Z-170103T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION- INCLUDING THE CITIES OF...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLUMBIA 303 PM CST MON JAN 2 2017 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MISSISSIPPI HAS BEEN CANCELLED. THE POTENTIAL FOR HEAVY RAINFALL HAS SHIFTED EAST OF THE AREA. $$ MSZ065-066-073-074-030300- /O.CON.KJAN.FF.A.0002.000000T0000Z-170103T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COVINGTON-JONES-LAMAR-FORREST- INCLUDING THE CITIES OF...COLLINS...MOUNT OLIVE...LAUREL... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 303 PM CST MON JAN 2 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...COVINGTON...FORREST...JONES AND LAMAR. * UNTIL 9 PM CST THIS EVENING * RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME OVER SATURATED SOILS COULD LEAD TO FLASH FLOODING. * THE FLOODING OF ROADS AND LOW LYING AREAS WILL BE POSSIBLE. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
858 WGUS64 KJAN 022325 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 525 PM CST MON JAN 2 2017 ...FLASH FLOOD WATCH CANCELLED... MSZ065-066-073-074-030030- /O.CAN.KJAN.FF.A.0002.000000T0000Z-170103T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COVINGTON-JONES-LAMAR-FORREST- INCLUDING THE CITIES OF...COLLINS...MOUNT OLIVE...LAUREL... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 525 PM CST MON JAN 2 2017 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE PINE BELT HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL HAS ENDED ACROSS THE AREA. $$ DL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Jan 2, 7:17 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 2, 7:17 AM CST, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 717 AM CST Mon Jan 2 2017 ...SEVERE WEATHER AND HEAVY RAIN EXPECTED TODAY... .UPDATE... Updated for morning discussion. && .DISCUSSION... Made a quick update to the forecast to remove the Dense Fog Advisory. The combination of the warm front lifting north of the region and the storms this morning have just about reduced the risk of dense fog. Some patchy fog will continue to be possible through the morning but visibilities should remain above one quarter of a mile. Latest observation trend also shows that dense fog has not been panning out as much across the area. Update products already out. /28/ Prior discussion below: Today through Tonight Latest vapor imagery showed the intense shortwave trough, which will develop our severe weather for today, over the Southern Plains. Meanwhile, areas of dense fog continued over the advisory area. This was ahead of an advancing warm front from the south with 60s dewpoints in its wake. Some locations in the southern and eastern part of the advisory area have already been affected by rain and seen the warm front passage, thus were removed from the advisory for the rest of the morning. Some fog will be possible but think that the prevalence of dense fog is a lower chance. Overall the fog should lift by 8 am. Also area radars were already showing showers and isolated strong elevated thunderstorms coming from Southern Louisiana. This activity was developing in advance of a stronger low level jet. Otherwise the main focus will be the severe potential for this afternoon into early this evening. Models have been consistent with the track of this short wave in recent model runs. This fast progressive pattern will bring the negatively tilted shortwave trough to the forecast area by 00z today. The warm front will make better progressive north across Mississippi for today which will spread an unstable airmass across the region with middle 60s dewpoints. However with some morning showers and embedded thunderstorms pushing into our western and central areas this morning ahead of the severe convection for this afternoon, this may hamper airmass recovery some for this afternoon. This concern was shown by one of the short range models, while the NAM, GFS, and other short range models showed good recovery for this afternoon. However with the strong dynamics of this system will assume that there will be enough recovery for severe thunderstorms to take place. As the system approaches, the warm front will make greater northward progress over our forecast area, which will bring in some good instability from the south. This shortwave will be preceded by a surface wave on a pacific type front coming from the west. Looking at some of the dynamics, we will be in the left front quad of the upper jet as the low level jet increases across the region, midlevel southwest jet of 70 knots, and midlevel lapse rates 7C. The 0-3 km bulk shear will be around 30-50 knots in southwest flow, which will be favorable for severe weather as discrete supercells comes ahead of the broken QLCS line. Could get some tornadoes with the discrete supercells. The general timing looks to be for this afternoon into early this evening for the squall line to push through the region. Will continue to highlight damaging winds, large hail and possible tornadoes in an elevated risk in the HWO but push back the current timing of the severe weather a little. Since the Pine Belt area has received several inches of rainfall in the last few days will continue to highlight the limited flash flooding potential there with an additional 2 to 3 inches of rainfall possible. Our bout of severe weather should exit the region with the front early this evening. The rains will end from west to east in the wake of the departing shortwave overnight as the front exits the region. As far as temps are concerned, anomalous low level warming will help to keep highs and lows around 15 to 20 degrees above normal. Readings will range from the spring like lower to middle 70s. Lows will be from the lower to upper 50s. As for POPs, will keep the current high POPs for today across the CWA. The best POPs for tonight will be across our northeast for early this evening as the rains depart overnight./17/ Tuesday through the weekend... By Tuesday morning, the upper level system will be to our east and cold high pressure at the surface will be dropping south into our region. The cold air will lag just a bit on Tuesday as highs should still warm nicely into the 70s. However, cold advection will be in full force once that 1037mb high starts to have some affect on our region following a weak cold frontal passage late Tuesday into early Wednesday. However, models do indicate that this surface high won't completely reach our CWA but should affect the northern portions and it is in this location where the colder highs should be on Wednesday. Dry weather will continue through the week but much colder temperatures will prevail as highs will be in the 40s across the north to the lower 50s in the south. Overnight lows will again dip below freezing north of I-20 on Thursday morning and areawide on Friday morning. In fact, some locations in the north could see lows Friday morning in the lower to mid 20s. Heading into the weekend, there remains disagreement among the operational models as to our next chance for precipitation. The Canadian and ECMWF appear to be the most in sync with bringing moisture and precip back to the region from the west later in the day on Friday. As a disturbance moves to our south, moisture will remain across our region going into Friday night. This will combine with cold temperatures already in place to bring the threat for some wintry precipitation. At this time, it looks like there is some potential for a rain/snow mix or just some snow, especially for locations along and north of I-20. The operational GFS is most different with this system as it develops more of a trough and sfc low moving across Arkansas, and keeping temperatures on the warm side. This would lead to strictly a rain scenario. All models do indicate any precipitation that does develop will exit the region by Saturday afternoon/night with temperatures continuing to feel like winter. /28/ && .AVIATION... 12Z TAF discussion: Showers and storms continue to track north/northeast across the ArkLaMiss as a warm front moves north as well. Some of these storms might be strong this morning with hail being the primary risk. In addition, patchy fog will also be possible and some locations along and north of I-20 could see some dense fog, reducing vis to 1/4sm or less at times. Fog issues should improve after daybreak. Widespread IFR to LIFR categories are occurring this morning thanks to either reduced vis/ceilings from the fog or the storms. Additional storms are expected this afternoon from the west. Some of these storms will be severe as well. These will reduce flight categories to MFR to LIFR this afternoon. Rain will exit from west to east by this evening, but some patchy fog will again be possible. Overall, not good flying weather expected today. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 57 70 46 / 97 46 7 7 Meridian 73 59 71 49 / 98 57 8 5 Vicksburg 75 54 71 46 / 99 35 3 8 Hattiesburg 75 58 73 51 / 98 36 5 4 Natchez 74 54 72 48 / 99 26 2 7 Greenville 70 54 68 41 / 99 53 6 10 Greenwood 73 56 68 42 / 98 64 9 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Jan 2, 8:17 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 817 AM CST MON JAN 2 2017 ARZ074-075-LAZ007>009-015-MSZ018-019-025>038-040>042-031430- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-ISSAQUENA-SHARKEY-YAZOO- 817 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY SEVERE STORMS WILL DEVELOP THIS AFTERNOON AND MOVE THROUGH THE REGION. THE PRIMARY TIME PERIOD WILL BE FROM LATE MORNING OR AROUND NOON IN THE WEST BEFORE ENDING DURING THE EARLY EVENING IN THE EAST. THE PRIMARY HAZARDS WILL BE FROM DAMAGING WINDS, TORNADOES AND LARGE HAIL. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ016-023>026-MSZ039-043>066-072>074-031430- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 817 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY FLOODING THREAT...LIMITED TIMING...TODAY SEVERE STORMS WILL DEVELOP THIS AFTERNOON AND MOVE THROUGH THE REGION. THE PRIMARY TIME PERIOD WILL BE FROM LATE MORNING OR AROUND NOON IN THE WEST BEFORE ENDING DURING THE EARLY EVENING IN THE EAST. THE PRIMARY HAZARDS WILL BE FROM DAMAGING WINDS, TORNADOES AND LARGE HAIL. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF) IN ADDITION, THESE STORMS MAY BRING LOCALLY HEAVY RAINFALL OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME. GIVEN THE RECENT RAINFALL AND SATURATED SOILS, THIS MAY LEAD TO SOME LOCALIZED FLOODING ISSUES. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ONLINE/ ...ADDITIONAL URLS FOR FLOODING ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE_HEAVYRAIN OBSERVED PRECIPITATION IMAGES... WWW.WEATHER.GOV/JAN/PRECIPMAPS LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING RIVER FORECAST CENTER... WWW.WEATHER.GOV/LMRFC/ SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.WPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.WPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML EXCESSIVE RAINFALL DISCUSSION... WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML DAY 1 THROUGH 7 QPF... WWW.WPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML QPF DISCUSSION... WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFPFD.HTML PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jan 2, 6:40 AM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
640 AM CST MON JAN 2 2017
MSZ046-021315-
Kemper MS-
640 AM CST MON JAN 2 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER COUNTY UNTIL
715 AM CST...
At 640 AM CST, Meteorologists were tracking a strong thunderstorm
near Boyd, or 10 miles northeast of Lauderdale, moving northeast at
40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Kemper
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3258 8839 3258 8847 3264 8854 3280 8837
3277 8836
TIME...MOT...LOC 1240Z 229DEG 35KT 3263 8840
17Special weather statement, Jan 2, 6:42 AM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
642 AM CST MON JAN 2 2017
MSZ018-019-025-021315-
Bolivar MS-Leflore MS-Sunflower MS-
642 AM CST MON JAN 2 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOLIVAR...NORTHERN
SUNFLOWER AND NORTHWESTERN LEFLORE COUNTIES UNTIL 715 AM CST...
At 642 AM CST, Meteorologists were tracking a strong thunderstorm
over Boyle, or near Cleveland, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Ruleville around 655 AM CST.
Drew around 700 AM CST.
Parchman around 710 AM CST.
Rome around 715 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3397 9045 3381 9045 3381 9031 3356 9082
3370 9088 3399 9054 3399 9046
TIME...MOT...LOC 1242Z 228DEG 40KT 3368 9075
17Local storm report, Jan 2, 7:25 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM LIGHTNING 4 W FLOWOOD 32.32N 90.17W
01/02/2017 HINDS MS BROADCAST MEDIA
HOUSE ON LINDEN PLACE CAUGHT ON FIRE LIKELY DUE TO
LIGHTNING.
&&
JCULINLocal storm report, Jan 2, 7:32 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD BRANDON 32.28N 90.00W
01/02/2017 RANKIN MS LAW ENFORCEMENT
SEVERAL ROADS WERE FLOODED INCLUDING PINEBROOK DRIVE AND
CASTLEWOODS BOULEVARD
&&
27Special weather statement, Jan 2, 7:34 AM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
734 AM CST MON JAN 2 2017
MSZ064-065-072-073-021415-
Marion MS-Lamar MS-Jefferson Davis MS-Covington MS-
734 AM CST MON JAN 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAMAR...
SOUTHEASTERN COVINGTON...NORTHEASTERN MARION AND SOUTHEASTERN
JEFFERSON DAVIS COUNTIES UNTIL 815 AM CST...
At 734 AM CST, Meteorologists were tracking a strong thunderstorm
near Columbia, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Improve around 745 AM CST.
Melba around 755 AM CST.
Sumrall around 800 AM CST.
Collins and Sanford around 815 AM CST.
Other locations impacted by this storm include Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3128 8983 3167 8960 3155 8940 3146 8940
3143 8943 3143 8945 3141 8945 3122 8967
TIME...MOT...LOC 1334Z 215DEG 31KT 3128 8974
JCLocal storm report, Jan 2, 7:36 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
736 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD FLORENCE 32.15N 90.13W
01/02/2017 RANKIN MS LAW ENFORCEMENT
FLOODING ON LONG DRIVE IN FLORENCE
&&
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 7:02 PM CST | Dense Fog Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more | 12 hr |
| Jan 2, 2:35 AM CST | Special Weather Statement | JAN | Jefferson | 25 min |
| Jan 2, 3:01 AM CST | Special Weather Statement | JAN | Jefferson | 29 min |
| Jan 2, 3:07 AM CST | Special Weather Statement | JAN | Adams | 38 min |
| Jan 2, 3:30 AM CST | Special Weather Statement | JAN | Warren | 30 min |
| Jan 2, 3:40 AM CST | Special Weather Statement | JAN | Franklin | 35 min |
| Jan 2, 4:05 AM CST | Special Weather Statement | JAN | Warren | 25 min |
| Jan 2, 4:28 AM CST | Special Weather Statement | JAN | Yazoo | 32 min |
| Jan 2, 4:33 AM CST | Special Weather Statement | JAN | Rankin, Scott | 27 min |
| Jan 2, 4:47 AM CST | Special Weather Statement | JAN | Yazoo | 28 min |
| Jan 2, 4:50 AM CST | Special Weather Statement | JAN | Madison | 25 min |
| Jan 2, 4:54 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 36 min |
| Jan 2, 5:05 AM CST | Special Weather Statement | JAN | Yazoo | 25 min |
| Jan 2, 5:20 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin | 40 min |
| Jan 2, 5:44 AM CST | Special Weather Statement | JAN | Humphreys | 31 min |
| Jan 2, 6:01 AM CST | Special Weather Statement | JAN | Rankin | 29 min |
| Jan 2, 6:24 AM CST | Special Weather Statement | JAN | Scott | 36 min |
| Jan 2, 6:40 AM CST | Special Weather Statement | JAN | Kemper | 35 min |
| Jan 2, 6:42 AM CST | Special Weather Statement | JAN | Sunflower | 33 min |
| Jan 2, 7:34 AM CST | Special Weather Statement | JAN | Covington | 41 min |
| Jan 2, 12:04 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 41 min |
| Jan 2, 12:19 PM CST | Tornado Warning | JAN | Adams, Jefferson | 56 min |
| Jan 2, 12:37 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 38 min |
| Jan 2, 12:46 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson, Warren | 44 min |
| Jan 2, 1:07 PM CST | Tornado Warning | JAN | Claiborne, Copiah, Jefferson | 38 min |
| Jan 2, 1:13 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 49 min |
| Jan 2, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 53 min |
| Jan 2, 1:23 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 47 min |
| Jan 2, 1:33 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 42 min |
| Jan 2, 1:34 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 26 min |
| Jan 2, 1:45 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 60 min |
| Jan 2, 1:46 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 59 min |
| Jan 2, 1:50 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 55 min |
| Jan 2, 1:52 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 4 hr |
| Jan 2, 2:03 PM CST | Tornado Warning | JAN | Simpson | 27 min |
| Jan 2, 2:20 PM CST | Tornado Warning | JAN | Covington, Simpson, Smith | 30 min |
| Jan 2, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Marion | 22 min |
| Jan 2, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 49 min |
| Jan 2, 2:29 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 46 min |
| Jan 2, 2:37 PM CST | Tornado Warning | JAN | Jasper, Smith | 42 min |
| Jan 2, 2:39 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 51 min |
| Jan 2, 2:43 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Scott | 51 min |
| Jan 2, 2:47 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 43 min |
| Jan 2, 2:55 PM CST | Severe Thunderstorm Warning | JAN | Jones | 35 min |
| Jan 2, 3:09 PM CST | Tornado Warning | JAN | Clarke | 43 min |
| Jan 2, 3:12 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 51 min |
| Jan 2, 3:16 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Jan 2, 3:19 PM CST | Tornado Warning | JAN | Lauderdale | 32 min |
| Jan 2, 3:55 PM CST | Special Weather Statement | JAN | Kemper, Neshoba, Noxubee | 35 min |
| Jan 2, 4:15 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 60 min |
Nearby
Flash Flood Watches in Mississippi, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.